MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA; WIRE, GUIDE, CATHETER

ABIOMED, INC. IMPELLA; WIRE, GUIDE, CATHETER
Model Number GUIDE WIRE 0.018" PTFE COATED
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The guidewire was discarded by the customer and therefore,¿an evaluation of the device was not possible.Should any new information be received, a supplemental report will be filed.
 
Event or Problem Description
The complainant reported that a patient was implanted with an impella cp for mechanical circulatory support.Puncture and insertion of the sheath were straightforward.Placement of the 0.018 wire was uncomplicated.Threading the wire through the easy-guide lumen and positioning of the impella catheter in the left ventricle were also trouble-free.However, removing the wire from the impella cp was not possible.The 0.018 wire could not be withdrawn from the impella cp.Therefore, the decision was made to remove the impella catheter, including the 0.018 wire, from the patient via the sheath and to implant another impella cp with smartassist catheter.The patient is doing very well after the primary percutaneous coronary intervention with the second impella catheter.The patient was on a general ward and was scheduled to be discharged home in the next few days.
 
Additional Manufacturer Narrative
D9 updated; the device has returned for evaluation.The investigation is still ongoing.
 
Additional Manufacturer Narrative
Investigation summary: insertion/removal issue: the cause of the insertion/removal issue was unable to be determined as limited clinical details were provided.

Brand Name
IMPELLA
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key23978309
Report Number1220648-2026-00206
Device Sequence Number4578212
Product Code DQX
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(11)250116(10)9517924
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDE WIRE 0.018" PTFE COATED
Device Catalogue Number0052-3005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/07/2026
02/19/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/08/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale